Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Extensions of the index in factors of type $\textrm {II}_{\infty }$
HTML articles powered by AMS MathViewer

by Michael Gartenberg PDF
Proc. Amer. Math. Soc. 43 (1974), 163-168 Request permission

Abstract:

In this paper we show that the analytic index has no continuous extension to those operators in a factor of type ${\Pi _\infty }$ on a separable Hilbert space which are not semi-Fredholm in the Breuer sense. A similar result has already been proved by Coburn and Lebow [3] for factors of type ${I_\infty }$. Here we use Breuer’s generalized Fredholm theory to extend their result to the more general setting.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L10
  • Retrieve articles in all journals with MSC: 46L10
Additional Information
  • © Copyright 1974 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 43 (1974), 163-168
  • MSC: Primary 46L10
  • DOI: https://doi.org/10.1090/S0002-9939-1974-0328614-2
  • MathSciNet review: 0328614